Hi all have been doing ok reducing preds slowly got to 5mg and then i developed an allergy in my eyes(thats what the optician said)

at the same time I began having stiff tired legs and slightly sore muscles in my arms classic pmr you might say.I have also had problems with my sinuses which is something I have had for years.The optician gave me a clean bill of health eyewise except for the allergy. All in all I don't know what is wrong with me.I have stopped reducing preds at the moment. Wendy

8 Replies

  • Hello Wendy

    If the optician diagnosed an allergy in your eyes without any further advice, I think I would get a second opinion - from your GP perhaps? It could simply be linked to the problems you mention with your sinuses, but if it is something you haven't experienced before then best to get it checked out especially as you are on steroids for PMR.

    As you mention a return of stiff legs and sore arm muscles, then perhaps you could increase your dose for a few days to wherever you last felt comfortable to see if that relieves the symptoms, in which case it means that 5mg is not quite sufficient for you at the moment. You never know, it might just deal with the eye problem as well - good luck!

  • Thanks for replying Celtic,the optician gave me some eye drops which has helped a lot she also said if it hadn't cleared up in two weeks to see my GP. I have increased the pred dose for the last two days but haven,t felt any better yet. Think when i feel better I will stay on 5mg for a while.

  • Hi kingharold11. Sorry to hear about your eyes. sounds a little like allergies, which we can have in addition to the PMR. Understand the higher doses of medrol or prednisone can lower our resistance to infection. I am on 5mg's of medrol a day and 20 mgs of methetextrate a week and these seem to work, at this time with GCA. I don't feel the Cushingoid exhaustion, coming off of 20mgs or 10mgs, using this dosage. With the methetextrate in addition, seems like much less inflammation. will have blood test for c reactive protein next week. Hope you feel better and that the 5mgs work for you and your eyes are cleared up. all my best, Whittlesey

  • Hi Celtic,hope you are well,as i have said before you are better than my GP and rheumy put together,do hope you have a nice Christmas and your family too,all the best Anne ritter and thank you again for all you advice.

  • Ann, thank you so much for your kind wishes and I hope that you, too, have a very happy and peaceful Christmas, and that your PMR behaves itself! I've just read about your sheepdogs in another post - we've had two Welsh Border Collies over the years, both gorgeous dogs and wonderful companions, so I can imagine how much pleasure you must get from your's. Take care - slowly slowly with those reductions!

  • Wendy, thank you for explaining that you have been given some treatment for your eyes after all, and it's good to hear that it's already helping. I hope the increased Pred dose also helps your arms and legs in the next few days too so that you can look forward to having a happy and comfortable Christmas.

  • Hi Wendy,

    I have had allergy probs for at least 20 years and an op on my sinuses cured the problem. Still get the allergies, but no longer get the infections. The op was before I developed PMR 3 years ago.

    I use Flixonase nasal spray for my sinuses and, if my eyes feel dry, then I use Opticom drops. They work a treat - no blocked nose or dry eyes.

    Hope this helps and by the way, more and more folks are getting pollen, dust and or mould allergies now, but I don't think any one of them are linked to PMR.


  • thankyou for all your replies I would just like to say that having upped my pred dose for 3 days which is what the endocrinologists at the hospital have always told me I am back on top form and feel great.I am now back on 5 mg which I am going to stay on for a while (i was trying to reduce) but I will probably stay as I am for a few months

You may also like...